Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 1, NWS Cleveland, OH

January 4, 2017Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Jan 4, 2017, 2:45 AM EST for Trumbull County, Ohio. It took effect at Jan 4, 2017, 5:00 AM EST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jan 4, 2017, 2:45 AM EST (07:45 UTC)
In effect from
Jan 4, 2017, 5:00 AM EST
Expired
Jan 5, 2017, 7:39 AM EST
In force
27 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.26 ft at Jan 4, 2017, 3:00 PM EST.

actionminormoderate51001/0401/0501/06
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

721 
WGUS41 KCLE 040745
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
245 AM EST WED JAN 4 2017

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-041545-
/O.NEW.KCLE.FL.W.0001.170104T1000Z-170104T2200Z/
/PHAO1.1.ER.170104T1000Z.170104T1200Z.170104T1600Z.UU/
245 AM EST WED JAN 4 2017

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek At Phalanx Station
* UNTIL THIS AFTERNOON.
* At 2 AM the stage was 9.1 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and rise to
  near 9.7 feet by this morning. The river will fall below flood 
  stage by late this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Lombardy
4 follow-up statements
066 
WGUS81 KCLE 041445
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
945 AM EST WED JAN 4 2017

...The flood warning continues for the following rivers in Ohio...

  Grand River At Painesville
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-042245-
/O.EXT.KCLE.FL.W.0002.170105T0000Z-170105T0600Z/
/PNVO1.1.ER.170105T0000Z.170105T0000Z.170105T0000Z.NO/
945 AM EST WED JAN 4 2017

The flood warning continues for 
  the Grand River At Painesville
* FROM THIS EVENING TO LATE TONIGHT...or until the warning is 
  cancelled.
* At  9:00 AM Wednesday the stage was 7.7 feet. 
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

OHC155-042245-
/O.EXT.KCLE.FL.W.0001.000000T0000Z-170105T0800Z/
/PHAO1.1.ER.170104T1000Z.170104T1700Z.170105T0200Z.UU/
945 AM EST WED JAN 4 2017

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* UNTIL LATE TONIGHT...or until the warning is cancelled.
* At  9:00 AM Wednesday the stage was 10.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.3 feet by this afternoon.
  The river will fall below flood stage tonight.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Thompson
324 
WGUS81 KCLE 042240
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
540 PM EST WED JAN 4 2017

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-050640-
/O.EXT.KCLE.FL.W.0001.000000T0000Z-170106T0000Z/
/PHAO1.1.ER.170104T1000Z.170105T0000Z.170105T1800Z.UU/
540 PM EST WED JAN 4 2017

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* Until Thursday Evening...or until the warning is cancelled.
* At 01/04 17:00 the stage was 10.3 feet. 
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested near 10.3 feet this afternoon. 
  The river will fall below flood stage Thursday afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Sefcovic
687 
WGUS81 KCLE 050601
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
101 AM EST THU JAN 5 2017

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-051401-
/O.EXT.KCLE.FL.W.0001.000000T0000Z-170105T1700Z/
/PHAO1.1.ER.170104T1000Z.170104T2145Z.170105T1100Z.UU/
101 AM EST THU JAN 5 2017

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* Until this afternoon...or until the warning is cancelled.
* At Midnight...the stage was 9.9 feet. 
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will fall to below flood stage by this afternon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Sefcovic
986 
WGUS81 KCLE 051239
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
739 AM EST THU JAN 5 2017

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-051309-
/O.CAN.KCLE.FL.W.0001.000000T0000Z-170105T1700Z/
/PHAO1.1.ER.170104T1000Z.170104T2145Z.170105T0752Z.UU/
739 AM EST THU JAN 5 2017

* At 01/05 07:00 the stage was 8.7 feet. 
* No flooding is currently forecast.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 3, 11:33 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Jan 3, 11:33 PM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1133 PM EST Tue Jan 3 2017

.SYNOPSIS...
Low pressure over northeast Ohio will move to near Buffalo by
late this evening. A strong cold front will sweep across the area
tonight. Arctic high pressure will then build across the Plains
states and Midwest the second half of the week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Rain continues to spread east tonight with just a few light
showers lingering behind the main area. Temperatures remain near
the 40 degree mark at 10 PM and most of the precipitation will be
ending by the time we cool enough to mix with or change over to
snow. Backed off on what minor accumulations we had in the
forecast with just a light coating possible across the higher
terrain in NW PA late tonight.

Lake Effect Snow Watch continues for Erie County PA. Lake Effect
snow will ramp up Wednesday afternoon but may take until Wednesday
night for better snowfall rates to get going. Wanted to let the
midnight shift take another look at high resolution models before
making the final decision between Warnings/Advisories. Did
increase snow during the Thursday night period as it looks like a
surface trough will move through providing a focus for a good
burst of snow.

Previous discussion... The eastern system over PA is quickly
exiting the area with its rain shield while a rapidly advancing
cold front with associated jet is producing a quickly expanding
area of convection over IL/IN with isolated thunder. This is in
response to the UVM in the left exit region of the upper jet. This
divergent area will continue to spread east over the region in the
early evening and spread showers back into the region with
isolated thunderstorms. Towards midnight...the leading edge of
much colder air will sweep across the region and change any
lingering liquid precipitation to snow. Temperatures will fall
below freezing by morning. Snow accumulations will be light with
an inch or perhaps two at most.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
Arctic air will return during this period with lake effect snow
developing off of Lake Erie. Cold advection will overspread the
region in the wake of the cold front on Wednesday and continue
through much of the period. Currently Lake Erie is nearly ice
free so the fetch length for lake effect production is long but
the water temperatures are cooling through the 30s so there is
less available moisture than on earlier events. The inversion
height in the arctic airmass is rather low about 5000-6000 feet
but it may increase to near 9000 feet Thursday night. we expect
lake effect snow bands to develop in the mainly westerly flow over
the lake and then impact or come ashore over Erie County PA
including the lake shore. Far NE Ohio near Conneaut may get
brushed by the LES bands too. The snow intensity may not be overly
high but the long duration of this event will still allow snow to
accumulate to near a foot from the city of Erie to Colt Station
which is just east of I-90 near I-86. The inversion will lower on
Friday and the snow showers/bands should weaken.

Our mild above normal temperature spell will abruptly end and
readings will be 10-15 colder than average. Gradually falling
temperatures are expected Wednesday as the arctic air overspreads
the region.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Large scale eastern CONUS trough will remain in place for much of
the long term period. Ongoing lake effect Saturday within westerly
flow regime will diminish a bit into Saturday night as winds briefly
back southwesterly with weak WAA. Another trough will swing through
the eastern Great Lakes Saturday night which will kick off a bit
more lake effect in a northwest flow regime. This may continue
through Sunday as a large ridge of high pressure moves southeast
across the Great Lakes and Ohio valley through Monday. Models have
continued to trend a touch colder during this time period, and have
dropped highs/lows a degree or so.

A slight but brief warming trend will commence Monday into Tuesday
with high pressure centered over the Carolinas. Another low pressure
system will push east through the northern Great Lakes Monday night
through Tuesday. This will bring an outside chance of some precip to
the area Tuesday.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
Low pressure system that produced the LIFR VIS today has moved
over eastern Lake Ontario taking the LIFR VIS with it. IFR.LIFR
cigs will continue until late tonight...then gradually improve to
MVFR from the west Wednesday. West winds increase to near 25g35kt
this afternoon as the arctic air behind the front spills over the
area. Potential for lake effect snow showers to develop toward
evening over Eastern Lake Erie lakeshore.

OUTLOOK...Non-VFR Wednesday through Saturday in the northeast
snowbelt in lake effect snow.

&&

.MARINE...
Low pressure will continue to track northeast across the eastern
Great Lakes this afternoon and deepen over SE Ontario/SW Quebec
tonight as high pressure quickly builds into the region. Westerly
flow will increase overnight behind the low with strong CAA. Winds
will increase to 20 to 35 knots across Lake Erie tomorrow. Have
hoisted a Gale Warning east of the Islands and a small craft
advisory for the nearshore zones from Maumee Bay to the Islands.
Winds will remain west/southwest and slowly begin to subside
Wednesday night, becoming 10 to 20 knots by Thursday night and 5 to
15 knots by Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Lake Effect Snow Watch from Wednesday afternoon through Friday
     afternoon for PAZ001-002.
MARINE...Gale Warning from 7 AM Wednesday to 4 AM EST Thursday for
     LEZ061-144>149-164>169.
     Small Craft Advisory from 7 AM Wednesday to 4 AM EST Thursday
     for LEZ142-143.

&&

SYNOPSIS...LaPlante
NEAR TERM...KEC/LaPlante
SHORT TERM...LaPlante
LONG TERM...Greenawalt
AVIATION...DJB
MARINE...Greenawalt
Hazardous weather outlook, Jan 3, 10:52 PM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1052 PM EST TUE JAN 3 2017

PAZ001-002-050400-
NORTHERN ERIE-SOUTHERN ERIE-
1052 PM EST TUE JAN 3 2017

...LAKE EFFECT SNOW WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-089-PAZ003-050400-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD-
1052 PM EST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MUCH COLDER AIR WILL ARRIVE BEHIND A FRONT ON WEDNESDAY WITH LAKE
EFFECT SNOW DEVELOPING. OCCASIONAL SNOW WILL BE POSSIBLE FROM
WEDNESDAY AFTERNOON INTO FRIDAY AND LAKE EFFECT SNOW ADVISORIES
MAY BE NEEDED FOR SOME AREAS. STAY TUNED TO THE LATEST FORECAST
FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-050400-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
1052 PM EST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142-143-162-163-050400-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
1052 PM EST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-144>149-164>169-050400-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1052 PM EST TUE JAN 3 2017

...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:28 AM ESTWind AdvisoryCLEAshtabula, Cuyahoga, Lake, Lorain20 hr
Jan 4, 2:32 AM ESTLake Effect Snow AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake3 days
Jan 4, 7:04 AM ESTRiver Flood WarningCLELake20 hr
Jan 4, 9:10 AM ESTLow Water AdvisoryCLE13 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.